Opuscula Math. 36, no. 1 (2016), 49-68
http://dx.doi.org/10.7494/OpMath.2016.36.1.49

 
Opuscula Mathematica

On a linear-quadratic problem with Caputo derivative

Dariusz Idczak
Stanislaw Walczak

Abstract. In this paper, we study a linear-quadratic optimal control problem with a fractional control system containing a Caputo derivative of unknown function. First, we derive the formulas for the differential and gradient of the cost functional under given constraints. Next, we prove an existence result and derive a maximum principle. Finally, we describe the gradient and projection of the gradient methods for the problem under consideration.

Keywords: fractional Caputo derivative, linear-quadratic problem, existence and uniqueness of a solution, maximum principle, gradient method, projection of the gradient method.

Mathematics Subject Classification: 26A33, 49J15, 49K15, 49M37.

Full text (pdf)

  1. O.P. Agrawal, General formulation for the numerical solution of optimal control problems, Internat. J. Control 50 (1989), 368-379.
  2. O.P. Agrawal, A general formulation and solution scheme for fractional optimal control problems, Nonlinear Dynam. 38 (2004) 1, 323-337.
  3. R. Almeida, S. Pooseh, D.F.M. Torres, Fractional order optimal control problems with free terminal time, J. Ind. Manag. Optim. 10 (2014) 2, 363-381.
  4. L. Bourdin, D. Idczak, Fractional fundamental lemma and fractional integration by parts formula - Applications to critical points of Bolza functionals and to linear boundary value problems, Advances in Differential Equations 20 (2015) 3-4, 213-232.
  5. T.L. Guo, The necessary conditions of fractional optimal control in the sense of Caputo, J. Optim. Theory Appl. 156 (2013), 115-126.
  6. D. Idczak, Optimal control of a coercive Dirichlet problem, SIAM J. Control Optim. 36 (1998) 4, 1250-1267.
  7. D. Idczak, R. Kamocki, On the existence and unqueness and formula for the solution of R-L fractional Cauchy problem in \(R^{n}\), Fract. Calc. Appl. Anal. 14 (2011) 4, 538-553.
  8. D. Idczak, R. Kamocki, Fractional differential repetitive processes with Riemann-Liouville and Caputo derivatives, Multidim. Syst. and Sign. Process. 26 (2015), 193-206.
  9. D. Idczak, S. Walczak, Compactness of fractional imbeddings, Proceedings of the 17th International Conference on Methods & Models in Automation and Robotics (2012), 585-588.
  10. D. Idczak, S. Walczak, Optimization of a fractional Mayer problem - existence of solutions, maximum principle, gradient methods, Opuscula Math. 34 (2014) 4, 763-775.
  11. H. Górecki, S. Fuksa, A. Korytowski, W. Mitkowski, Optimal control in linear systems with quadratic performance index, PWN, Warszawa, 1983 [in Polish].
  12. R. Kamocki, Some ordinary and distributed parameters fractional control systems and their optimization, Doctoral Thesis, University of Lodz, Lodz, 2012.
  13. R. Kamocki, Pontryagin maximum principle for fractional ordinary optimal control problems, Math. Methods Appl. Sci. 37 (2014) 11, 1668-1686.
  14. R. Kamocki, On the existence of optimal solutions to fractional optimal control problems, Appl. Math. Comput. 235 (2014), 94-104.
  15. R. Kamocki, M. Majewski, Fractional linear control systems with Caputo derivative and their optimization, Optim. Control Appl. Meth. (2014), DOI: 10.1002/oca.2150. http://dx.doi.org/10.1002/oca.2150.
  16. A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, Amsterdam, 2006.
  17. Q. Lin, R. Loxton, K.L. Teo, Y.H. Wu, Optimal control computation for nonlinear systems with state-dependent stopping criteria, Automatica Journal IFAC 48 (2012), 2116-2129.
  18. A.B. Malinowska, D.F.M. Torres, Introduction to the Fractional Calculus of Variations, Imperial College Press, London, 2012.
  19. S. Pooseh, R. Almeida, D.F.M. Torres, Free time fractional optimal control problems, European Control Conference (ECC), Zürich, Switzerland, 2013, 3985-3990.
  20. S.G. Samko, A.A. Kilbas, O.I. Marichev, Fractional Integrals and Derivatives - Theory and Applications, Gordon and Breach, Amsterdam, 1993.
  21. C. Tricaud, Y. Chen, An approximate method for numerically solving fractional order optimal control problems of general form, Comput. Math. Appl. 59 (2010) 5, 1644-1655.
  22. F.P. Vasiliev, Methods of Solving of Extreme Problems, Science, Moscov, 1981 [in Russian].
  23. F.P. Vasiliev, Numerical Methods of Solving of Extreme Problems, Science, Moscov, 1988 [in Russian].
  • Dariusz Idczak
  • University of Lodz, Faculty of Mathematics and Computer Science, Banacha 22, 90-238 Lodz, Poland
  • Stanislaw Walczak
  • University of Lodz, Faculty of Mathematics and Computer Science, Banacha 22, 90-238 Lodz, Poland
  • Communicated by Marek Galewski.
  • Received: 2014-11-25.
  • Revised: 2015-03-09.
  • Accepted: 2015-04-10.
  • Published online: 2015-09-19.
Opuscula Mathematica - cover

Cite this article as:
Dariusz Idczak, Stanislaw Walczak, On a linear-quadratic problem with Caputo derivative, Opuscula Math. 36, no. 1 (2016), 49-68, http://dx.doi.org/10.7494/OpMath.2016.36.1.49

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.